|Overnight Facial Lipodystrophy
Apr 19, 1999
I have been on Hydrox, Crixivan, Zerit, Acyolvir and DDI for almost 1 year. Altho I have not gained weight I have not lost any----until this past week. I dropped 9 lbs in 10 days, and my face sank literally overnight. I have a great appetite and eat regularly. I have no diarhea. My Dr will not prescribe testostorone or any other type of weight gaining drugs because he says my loss is due to Lipodystrophy and not wasting. My last testostorone level was in the middle range and I have no symptoms of low testostorone. He doesn't want to change my drugs since I have stayed at 0 viral load for over a year. What should I do?
Response from Dr. Fisher
So why did you lose 9 pounds in 10 days??? Have you had a body composition study (such as BIA) yet...this will help to determine if you have lost lean body mass. Your options then would be to change doctors or convince your current doc to take this seriously. There is data that in the face of undetectable viral load that switching from a PI (like crixivan) to a non-nuke (viramune or sustiva) is safe (viral loads usually stay undetectable) and may help reverse lipodystrophy. But please remember thatg an undetectable viral load is not to be taken for granted...it is a significant achievement and a wonderful result. So be careful in what you do. Alvan Fisher, M.D.
Improving facial appearence.
AIDS Wasting in the Facial Area
- Enlarged Lymph Nodes After Anal Sex Condom Broke Worried I Have HIV
- Flu Symptoms After Giving Handjob Worried I Have HIV
- Hair Loss After Erotic Massage Worried I Have HIV
- Itchy Scrotum After Needle Stick Sign Of HIV AIDS
- Itchy Scrotum After Sensual Massage Sign Of HIV AIDS
- Loose Stool After Licking Penis Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.